MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN LUMBAR DRAINAGE CATHETER KIT II; CENTRAL NERVOUS SYSTEM FLUID SHUNT AND COMPONENTS

CODMAN & SHURTLEFF, INC. CODMAN LUMBAR DRAINAGE CATHETER KIT II; CENTRAL NERVOUS SYSTEM FLUID SHUNT AND COMPONENTS
Model Number 82-1707
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Natus completed their investigation.Investigation results received on 16july2018 as follows: investigation summary: as reported by the ous affiliate, a lumbar catheter broke off in the patient while being implanted.It is suspected that the device was not irrigated adequately an rx exam was performed to detect the fragment in the patient and it was decided by the neurosurgeon not to perform a revision surgery.There were no reports of delay or patient harm.Complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.A review of complaint records for the previous 12 months could not be performed as no lot number information was provided.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Investigation methods/evaluation results: complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Root cause category: undetermined : insufficient information.Failure code: codman : product analysis : device not returned (device was discarded).Root cause description: complaint sample was not returned to codman and no lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.No further corrective & preventative actions proposed.Document rationale for no corrective action: no corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.This complaint is now deemed closed.
 
Event or Problem Description
As reported by the ous affiliate, a lumbar catheter broke off in the patient while being implanted.It is suspected that the device was not irrigated adequately an rx exam was performed to detect the fragment in the patient and it was decided by the neurosurgeon not to perform a revision surgery.There were no reports of delay or patient harm.Patient information: no information.Patient is not part of a clinical study.This is not a revision of one or more implants.

Brand Name
CODMAN LUMBAR DRAINAGE CATHETER KIT II
Common Device Name
CENTRAL NERVOUS SYSTEM FLUID SHUNT AND COMPONENTS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham MA 02767
MDR Report Key7696048
Report Number2023988-2018-00041
Device Sequence Number19195633
Product Code JXG
UDI-Device Identifier10886704040811
UDI-Public10886704040811
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-1707
Device Catalogue Number821707
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;